Alert archive / Georgia / Lake Wind Advisories in 2013

Lake Wind Advisory 21, NWS Jacksonville, FL

May 2, 2013Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this lake wind advisory at May 2, 2013, 8:13 PM EDT for Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 2, 2013, 8:13 PM EDT (00:13 UTC)
Expired
May 3, 2013, 3:31 AM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS72 KJAX 030013
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 PM EDT THU MAY 2 2013

FLZ024-025-033-038-GAZ154-166-031000-
/O.NEW.KJAX.LW.Y.0021.130503T0013Z-130504T0400Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS
813 PM EDT THU MAY 2 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY
NIGHT. 

* TIMING...THROUGH FRIDAY EVENING.

* WINDS...EAST WINDS 15 TO 25 MPH...WITH GUSTS TO 35 MPH.

* IMPACTS...STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES. BOATERS
  SHOULD AVOID THE OPEN WATER AND REMAIN CLOSE TO SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$
1 follow-up statement
624 
WWUS72 KJAX 030731
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 AM EDT FRI MAY 3 2013


FLZ024-025-033-038-GAZ154-166-032000-
/O.CAN.KJAX.LW.Y.0021.000000T0000Z-130504T0400Z/
/O.NEW.KJAX.WI.Y.0007.130503T0731Z-130504T1000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS
331 AM EDT FRI MAY 3 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE LAKE
WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING...THROUGH TONIGHT.

* WINDS...EAST 25 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE IN WIND SENSITIVE
  OUTDOOR WORK RELATED ACTIVITIES SHOULD USE EXTRA CAUTION OR
  POSTPONE ACTIVITIES UNTIL THE WINDS SUBSIDE. SMALL TWIGS AND
  TREE BRANCHES WILL ALSO BE BLOWN OFF TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME. PERSONS IN THE ADVISORY AREA SHOULD KEEP
ABREAST OF THE LATEST WEATHER.

&&

$$

FLZ023-030>032-037-GAZ136-152-153-164-165-032000-
/O.NEW.KJAX.LW.Y.0022.130503T0731Z-130504T1000Z/
BAKER-UNION-BRADFORD-CLAY-PUTNAM-WAYNE-BRANTLEY-INLAND GLYNN-
CHARLTON-INLAND CAMDEN-
INCLUDING THE CITIES OF...MACCLENNY...LAKE BUTLER...STARKE...
GREEN COVE SPRINGS...PALATKA...JESUP...NAHUNTA...FOLKSTON...
WOODBINE
331 AM EDT FRI MAY 3 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

* TIMING...THROUGH TONIGHT.

* WINDS...EAST 20 MPH...WITH GUSTS TO 35 MPH.

* IMPACTS...STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES. BOATERS
  SHOULD AVOID THE OPEN WATER AND REMAIN CLOSE TO SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this lake wind advisory went out at May 2, 2:44 PM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, May 2, 2:44 PM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT THU MAY 2 2013

...BREEZY WET PATTERN WILL CONTINUE THROUGH FRIDAY NIGHT...

.SHORT TERM...TONIGHT THROUGH SUNDAY...BANDS OF RAIN CONTINUE TO
AFFECT THE NE FL AND SE GA COAST DUE TO STRONG MOISTURE CONVERGENCE
OCCURRING FROM ST. JOHNS COUNTY NORTH TO CAMDEN COUNTY. UPPER LOW
OVER THE NORTH CENTRAL GULF IS ENHANCING UPPER DIVERGENCE OVER THE
AREA PRODUCING STRONG LIFT AND WIDESPREAD RAIN WHICH SHOULD CONTINUE
THROUGH FRIDAY NIGHT. RAINFALL RATES HAVE GENERALLY DECREASED
THIS AFTERNOON AS SOME UPPER LEVEL DRYING IS OCCURRING AS SHOWN BY
WATER VAPOR LOOP. THUNDER HAS BEEN LIMITED TO THE COASTAL WATERS
DUE TO LACK OF HEATING WHICH IS KEEPING INSTABILITY WEAK OVER
LAND. UPPER LOW OVER THE GULF WILL DRIFT EAST AND WEAKEN AS IT
MOVES INTO THE EAST COAST RIDGE ON FRIDAY. BREEZY AND WET CONDITIONS
WILL CONTINUE THROUGH FRIDAY NIGHT. WILL LIKELY CANCEL LAKE WIND
ADVISORY THIS AFTERNOON AS WINDS HAVE NOT BEEN STRONG ENOUGH TO
REACH CRITERIA. ANOTHER UPPER LOW WILL CUT OFF OVER THE LOWER MS
RVR VALLEY ON FRIDAY ABSORBING WEAKENING LOW OVER FL. MUCH DRIER
AIR ALOFT WILL THEN ROTATE AROUND THIS LOW CUTTING OFF THE HEAVY
RAINFALL THREAT FOR THE WEEKEND WITH LOWER POPS EXPECTED.

.LONG TERM...MONDAY THROUGH THURSDAY...A HIGHLY AMPLIFIED BLOCKING
PATTERN WILL CONTINUE ALOFT NEXT WEEK. MODELS IN GOOD AGREEMENT IN
SHOWING UPPER LOW OVER NORTH GA ON MONDAY ONLY REACHING THE MID
ATLANTIC COAST BY THURSDAY. DRIER AND COOLER WEATHER EXPECTED
DURING THE PERIOD.
&&

.AVIATION...
A WIDE BAND OF SHOWERS HAS SET UP ACROSS NE FL AND SE GA WHICH WILL
CONTINUE TO EFFECT THE AREA THROUGH THE END OF THE PERIOD. MVFR
CIGS WILL BE PREDOMINANT AT ALL SITES...WITH PERIODS OF IFR CIGS
EXPECTED AT JAX...VQQ AND CRG. VISIBILITIES WILL VARY WITH
INTENSITY OF RAINFALL SO HAVE INCLUDED MVFR VSBYS AT JAX...VQQ AND CRG
WITH TEMPO IFR. GNV AND SSI ARE ON THE EDGE OF THE BAND OF
RAINFALL SO HAVE KEPT VCSH IN FOR THE BEGINNING TO THE PERIOD
THEN SHRA DURING THE LATER AFTERNOON...WITH INCREASE IN COVERAGE
EXPECTED. WITH THE POSSIBILITY OF DEVELOPING ISOLATED
THUNDERSTORMS THIS AFTERNOON HAVE KEPT THE VCTS IN FOR THE
EVENING BUT REMOVED FROM OVERNIGHT HOURS AS CONVECTION SHOULD
DISSIPATE.

&&

.MARINE...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS WILL REMAIN
IN EFFECT INTO THE WEEKEND. ONSHORE FLOW WILL INCREASE AS SFC LOW
DEVELOPS OVER SOUTH FL AND HIGH PRESSURE BUILDS DOWN THE US EAST COAST.
WINDS WILL BE THE HIGHEST TONIGHT THROUGH FRIDAY NIGHT WITH
SUSTAINED WINDS AROUND 25 KTS GUSTING BETWEEN 30 TO 35 KTS. SEAS
WILL ALSO BUILDING DURING THIS TIME PERIOD REACHING 9 TO 11 FEET.
WINDS AND SEAS WILL BEGIN TO DECREASE ON SATURDAY AS PRESSURE
GRADIENT BEGINS TO LOOSEN ACROSS THE AREA. AN AREA OF SHOWERS WITH
EMBEDDED ISOLATED THUNDERSTORMS WILL EFFECT THE COASTAL WATERS
THROUGH FRIDAY EVENING.

RIP CURRENTS:HIGH RISK OF RIP CURRENTS TODAY THROUGH SATURDAY WITH
BREAKERS IN THE 4 TO 6 FT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  73  61  74 /  70  60  50  60
SSI  67  73  64  74 /  70  50  50  50
JAX  65  75  63  77 /  90  80  50  50
SGJ  69  74  68  76 /  90  80  60  50
GNV  65  77  62  80 /  70  70  60  60
OCF  65  81  63  82 /  60  70  70  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SATURDAY MORNING FOR BAKER-BRADFORD-CLAY-
     COLUMBIA-DUVAL-FLAGLER-HAMILTON-NASSAU-PUTNAM-ST JOHNS-
     UNION.

     HIGH RIP CURRENT RISK THROUGH LATE FRIDAY NIGHT FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

GA...FLOOD WATCH THROUGH SATURDAY MORNING FOR ATKINSON-BRANTLEY-
     CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-ECHOLS-INLAND
     CAMDEN-INLAND GLYNN-PIERCE-WARE.

     HIGH RIP CURRENT RISK THROUGH LATE FRIDAY NIGHT FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL
     OUT 20 NM.

&&

TRABERT/ZIBURA/CHASE/GUILLET
Hazardous weather outlook, May 2, 7:25 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
725 PM EDT THU MAY 2 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-032330-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
725 PM EDT THU MAY 2 2013

...FLOOD WATCH FOR MOST AREAS THROUGH FRIDAY NIGHT...

...HIGH RISK OF RIP CURRENTS THROUGH SATURDAY...

...SMALL CRAFT ADVISORY FOR INNER COASTAL WATERS THROUGH THE
WEEKEND...

...GALE WARNING FOR THE OUTER COASTAL WATERS THROUGH FRIDAY
NIGHT THEN SMALL CRAFT ADVISORY OVER THE WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

HEAVY RAINFALL WILL BE POSSIBLE ACROSS NORTHEAST FLORIDA AND MOST
OF SOUTHEAST GEORGIA TONIGHT...WITH A FLOOD WATCH IN EFFECT.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE.

STRONG ONSHORE FLOW AND ELEVATED SURF WILL RESULT IN A HIGH RISK
OF RIP CURRENTS AT AREA BEACHES.

A GALE WARNING HAS BEEN ISSUED FOR THE OUTER COASTAL WATERS...AND A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FOR THE INNER COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

LOCALLY HEAVY RAINFALL WILL LINGER INTO FRIDAY...WITH THE FLOOD
WATCH REMAINING IN EFFECT THROUGH FRIDAY NIGHT...

WINDY CONDITIONS ARE EXPECTED FRIDAY AND ADVISORIES MAY BE NEEDED ALONG
THE COAST.

A HIGH RISK OF RIP CURRENTS WILL CONTINUE AT AREA BEACHES THROUGH
SATURDAY.

STRONG ONSHORE WINDS WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS
OVER THE INNER COASTAL WATERS THROUGH THE WEEKEND. GALE WARNING
WILL CONTINUE OVER THE OUTER WATERS THROUGH FRIDAY NIGHT...WITH A
SMALL CRAFT ADVISORY OVER THE WEEKEND.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, May 2, 7:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 PM EDT THU MAY 2 2013

FLZ025-033-030000-
DUVAL-ST. JOHNS-
711 PM EDT THU MAY 2 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND EASTERN DUVAL COUNTIES FOR GUSTY WINDS VALID UNTIL 800 PM
EDT...

AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY SHOWER ACTIVITY MOVING ONSHORE OVER PORTIONS OF
NORTHEAST FLORIDA. THESE SHOWERS ARE MOVING WEST AROUND 30 MPH.
THROUGH 800 PM EDT...OCCASIONAL GUSTY WINDS NEAR 35 TO 40 MPH ARE
POSSIBLE...MAINLY ALONG THE COAST...INTRACOASTAL WATERWAY...AND THE
ST JOHNS RIVER.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2996 8131 3001 8166 3045 8165 3049 8141
      3041 8140 3040 8139 3030 8138 3015 8134
TIME...MOT...LOC 2305Z 102DEG 29KT 3021 8154

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:25 AM EDTAreal Flood AdvisoryJAXCamden110 min
May 3, 3:31 AM EDTLake Wind AdvisoryJAXBrantley, Camden, Glynn, Wayne44 hr
May 3, 3:31 AM EDTWind AdvisoryJAXCamden, Glynn24 hr
May 3, 3:37 AM EDTHigh Surf AdvisoryJAXCamden, Glynn48 hr
May 2, 8:44 PM EDTAreal Flood WarningJAXDuval, Saint Johns8 hr
May 2, 9:51 PM EDTSpecial Weather StatementJAXSaint Johns2 hr
May 2, 10:37 PM EDTAreal Flood AdvisoryJAXFlagler, Saint Johns4 hr
May 3, 4:27 AM EDTFlash Flood WarningJAXSaint Johns3 hr
May 3, 4:40 AM EDTSpecial Weather StatementJAXSaint Johns35 min
May 3, 5:47 AM EDTSpecial Weather StatementJAXSaint Johns43 min
May 3, 6:10 AM EDTFlash Flood WarningJAXDuval3 hr
May 3, 7:31 AM EDTFlash Flood WarningJAXFlagler, Saint Johns3 hr
May 3, 9:24 AM EDTFlash Flood WarningJAXDuval3 hr
May 3, 9:29 AM EDTAreal Flood WarningJAXBradford, Clay, Union2 hr
May 3, 10:27 AM EDTAreal Flood WarningJAXFlagler, Saint Johns8 hr
May 3, 3:16 PM EDTAreal Flood WarningJAXDuval, Saint Johns6 hr
May 3, 3:25 PM EDTAreal Flood WarningJAXBradford, Clay6 hr
May 3, 5:54 PM EDTAreal Flood WarningJAXSaint Johns6 hr

Nearby

Lake Wind Advisories in Georgia, 2013Lake Wind Advisories in Florida, 2013Every lake wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.